Journal of Applied Mathematics

Journal of Applied Mathematics / 2001 / Article

Open Access

Volume 1 |Article ID 305256 | 22 pages | https://doi.org/10.1155/S1110757X01000225

Quasi-definiteness of generalized Uvarov transforms of moment functionals

Received11 Mar 2001

Abstract

When σ is a quasi-definite moment functional with the monic orthogonal polynomial system {Pn(x)}n=0, we consider a point masses perturbation τ of σ given by τ:=σ+λΣl=1mΣk=0ml((1)kulk/k!)δ(k)(xcl), where λ,ulk, and cl are constants with cicj for ij. That is, τ is a generalized Uvarov transform of σ satisfying A(x)τ=A(x)σ, where A(x)=l=1m(xcl)ml+1. We find necessary and sufficient conditions for τ to be quasi-definite. We also discuss various properties of monic orthogonal polynomial system {Rn(x)}n=0 relative to τ including two examples.

Copyright © 2001 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

58 Views | 284 Downloads | 2 Citations
 PDF  Download Citation  Citation
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.